|change of regimen from Videx and Zerit
Apr 29, 2007
thanks doctor for your advice about my son . i will try to talk to the doctor to see if VIDEX can be changed. i am not sure why he chose it maybe because my son s CD4 was 8. now to today s question- from your reply i can pick that ZERIT and VIDEX is not a good combination and its not my first time to hear this. Presently I am on STOCRIN, VIDEX and ZERIT. I have never checked my viral load but my CD4 has always been around 450 so my question is if i were to remove VIDEX and ZERIT what do u suggest i take and in my case is it advisable to change them? your early reply will be welcome so that I can change by monthend. thanx for your help and i wish i had known about your website longtime ago.thanx in advance.
| Response from Dr. Pierone
Strocrin is another name for Sustiva and this is a commonly used NNRTI anchor drug. Atripla is the combination of Sustiva, Emtriva, and Viread and has the best side effect profile currently available NNRTI-based regimens.
Zerit and Videx are not commonly used in combination because of additive mitochondrial toxicity. If you live in a country where Viread and Emtriva (or Truvada or Atripla) are available, then this would be the safest combination. If not, then switching either Videx or Zerit for Epivir would be another option which would lower the chance of medication-related side effects.
Let us know how things turn out and best of luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Flu Symptoms After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Itchy Red Spots After Unprotected Anal Sex Without Ejaculation What Are The Chances Of HIV
- Pain In Urethra After Masturbation Worried I Have
- Sore On Penis After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Stinging Pain After Unprotected Vaginal Sex Worried I Have HIV
- White Tongue After Licking Vagina Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.